View Full Version : Any Non BP people taking Abilify w Antidepresant?


never2late
01-02-12, 03:53 AM
I have been diagnosed MDD, GAD, SAD, along with my ADD.
My Pdoc has me on Effexor. I am up to 75 mg daily,which I know is low. After getting past the initial sleepiness and constant yawning the first week, I still feel tired, lethargic and listless. My anxiety has diminished somewhat, but I still find myself drifting in and out of depressed states of mind during the day.

After doing some research ( not just wikipedia ) Ive concluded that the bump in my seratonin from the effexor has sent my dopamine levels in the toilet. My ADD is worse than it was before. Although before my drive to compete tasks centered around irrational anxious thoughts and ideals.

Im worried that I will continue to experience these ADD problems "on steriods" while I get myself to dose of effexor that works better. I read that once you get past 150 into the 200's it begins to work on NE in addition to 5ht. I dont know what the plan is going to be dosage wise. I called my doc twice during the last week and got his voicemail.

I have school starting in a few weeks and feel like I cant concentrate on anything for longer than 5 minutes before I give up and procrastinate.

I currently am proscribed 10 mg Adderall IR Corepharma- which I dont like as much as BARR. The dosage is 2 times a day. But I am dosing 4 times a day just to get through the day. After each dose I feel calm and confident in what I am doing- for about 30 mins. Then I regress into the state I was before. Having a hard time ding simple math in my head, my balance and coordination are off as well. I am not falling over, I am just really clumsy, bumping into things and people, dropping things. Just not feeling like me.

I had the coordination and dexterity issues prior to the effexor. I think my Pdoc thought it was from taking Nuvigil (prescribed my my old ****ty Pdoc).

I also still having a hard time find pleasure in anything I do. While my equipment still works, I really dont feel the need to use it. I also am having a very difficult time in conversations with people. I do not care about anything they are talking about. The fact that I have to feign interest in every single conversation with anyone is starting to bother me.

My facial expression rarely changes, just kind of a blank look, and smoking cigarettes dosnt have any effect on my mental state. It used to help me focus and clarify things in my head. Now I have to smoke 3-4 in a row just to get that effect. Yuk.

Based on all this I feel like I am having an increased dopamine deficiency.

Now after the long preamble. Has anyone who is not BP added abilify to the AD? If seratonin and Dopamine are a see saw does abilify help boost Dopamine in the frontal cortex ( where ADDers need it)? I read that it helps make more Dopamine available to be used by receptors that stimulants effect. Giving more dopamine availability to help stims work better.

My Pdoc mentioned that Abilify might be an option in the future. I have class starting up in a few weeks and wanted to get an idea of my analysis is similar to anyone elses experiences. I am really eeking my way though the day and want to feel confident and knowledgable enough to discuss this with my doctor before I go back to school. I dont want to be stuck back in ADDville in class.

Sorry for sounding so desperate. I am sick of feeling this way and dont know who else to ask about these things.

I appreciate any advice or comment.

copperpenny
01-02-12, 04:37 PM
Hi, you probably are more knowledgeable than I am already. But I don't think I am BP, and I take 5mg Abilify w/ 20mg Lexapro. I definitely feel the need to increase my Adderall whenever I have increased Abilify. Before Abilify, I was only taking 20mg total of Adderall IR each day (along w/ 20mg of Lexapro). At 2mg of Abilify, I increased Adderall to 45mg total each day (15mg XR BID, and 10mg IR once in the afternoon). Now that I am on 5mg of Abilify, I've increased Adderall to 60mg total each day (20mg XR BID, and 10mg XR BID).

I was worried that once I increased Abilify to help mitigate my depression and anxiety (much of the anxiety being caused by Adderall), it would dull the positive effects of Adderall, and I would just have to increase the Adderall, and the negative side effects of Adderall (i.e. anxiety) would just come back, and I would have to increase the Abilify again, in an endless cycle. However, that hasn't been the case. I more I've upped my doses (for ALL meds), the better I feel and the fewer side effects for each I experience.

Honestly, I don't feel Abilify helping my dopamine. I feel like any increase in Abilify will def necessitate an increase in Adderall, for me at least. But whereas I used to be under the pretense that less is more (for avoiding side effects), I now feel like more is better (more of the right cocktail of meds) for avoiding the side effects of one individual med.

I definitely find that Abilify (and Lexapro I suppose) helps me look more pleasant, versus the wired and methy demeanor I had on Adderall alone. Even facial expressions come more naturally now -- smiling, not feeling like my gaze was hypervigilant, etc. And this is EVEN THOUGH my Adderall dose has been increased by 3x (!!!) from 20mg to 60mg from before taking Abilify.

buddy
01-03-12, 03:19 PM
I've been on Abilify 30mgs daily along with Paxil 60mgs daily for over 5yrs.I don't take Adderall but take Dexedrine.I definitely feel that the amount of Dexedrine needs to be increased as I've gone up in the amount of Abilify that I take.I don't know why it is so but it is something that I've noticed while being on Abilify.Since the Abilify is working so well for my depression & anxiety, I don't want to change it.My doctor won't increase the Dexedrine so I am sort of stuck between a rock & a hard place.
Good luck.